I am taking 10mgs of this going on week three, I am always.......always.....tired, should I talked to my doctor about lowering back down to 5mgs? I take this for very bad anxiety and depression..........
Please this is so serious to me.........I want to make this one work for me.......HELP..........
The following user gives a hug of support to himmylover: 1mozart (06-23-2011)
I, too, took 10 mg. Lexapro (for about a ten-month period of time a few years back.) I found that, starting after about a month, it definitely helped my depression, although I didn't find it as helpful for anxiety as breathing exercises, relaxation exercises, and calming "self talk."
So I agree you should give it a chance for at least a few months. Make sure you don't stay up late and get on a regular sleeping schedule. This is VERY important for fighting fatigue!
Practice relaxing your entire body and try to fall asleep peacefully and comfortably every night.
I also had a problem with fatigue while on Lexapro, but depression makes me tired, so I don't know how much the Lexapro contributed (though I think it was some.) Also, I didn't drink coffee daily back then, which I do now, and it helps me have energy. I also went to bed later back then, which I also think contributed to fatigue.
However, if I ever take Lexapro again, I would probably start on 5 mg. Lexapro to see if that works, due to the side effects of (constant!) constipation and some weight gain.
I don't agree that 10 mg is a low dose. That's what they prescribed me as a normal dose.
P.S. Another common side effect is vivid dreams. Are you having those, and do they affect your sleep-- could that be contributing to your fatigue? How do you feel you sleep at night-- good quality, or no?
My son is 29. He has been taking melatonin and some other natural sleep aids. He had the sleep issue before he took the lexapro. This has been his biggest concern, sleeping and feeling rested. He was also given trazadone to take at night for sleep but he feels very groggy in the morning. He is so adverse to taking drugs and it has been hard to get him to be consistent (except for the lexapro, every morning) with his sleep routine. His doctor is now giving him seroquel (?) to help with the sleep and depression but his is reluctant to try and is hoping to sleep on his own.
He has taken time off from work to deal with this and has to go back and two weeks. He is very anxious about being better to go back or at least get the sleep down. Did you find lexapro gave you weird dreams?
Thanks for your helpful responses. My son just called and said that he had another restless night. He can fall asleep ok but wakes up and can't fall back to sleep. He is also taking Buspar which he says makes him feel calm. He's been takings lexapro for 6wks total and Buspar for 2 wks, so I think he is expecting a lot more results...I keep telling him it takes time and he also needs to get out of the house and do things. The therapist told him to take time off of work, and the psychiatrist thinks this was not a good idea because he has too much time on his hand to ruminate about himself.
Are you working? Did you feel the trazadone drowsiness became less and less as you took it? How long were you on it?